MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE COMP PLATE, 2-HOLE STR, 20MM; PLATE, FIXATION, BONE

ARTHREX, INC. DYNANITE COMP PLATE, 2-HOLE STR, 20MM; PLATE, FIXATION, BONE
Model Number DYNANITE® COMP PLATE, 2-HOLE STR, 20MM
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 09/21/2021, it was reported by a sales representative via e-mail that a surgeon implanted three dynanite compression plates in a patient on (b)(6) 2020 and the same patient came back to the surgeon in (b)(6) with all three plates broken.No additional information provided.Additional information requested.Additional information provided 09/24/2021: the date of the primary procedure was (b)(6) 2020 for a midfoot fusion.This procedure took place at (b)(6) hospital, arthrex account # (b)(4).Late (b)(6) 2020 the surgeon performed a revision where the following arthrex device(s) were explanted.X-ray attached.Ar-8771-2020ms, lot: 10722480 qty.1, ar-8771-0220s, lot: 10722375 qty.2.
 
Additional Manufacturer Narrative
Complaint is confirmed.The complaint devices were not returned for investigation, however an x-ray of the alleged complaint devices was provided.Based on the x-ray provided, the ar-8771-2020s can be seen implanted on the middle toe of the patient's foot, and it can be seen that the plate is broken at the junction of each hole.The second ar-8771-2020s can be seen implanted but cannot be confirmed whether it is broken or not based on this x-ray.As the complaint devices were not returned for investigation the cause of the breakage cannot be determined.

Brand Name
DYNANITE COMP PLATE, 2-HOLE STR, 20MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12616882
Report Number1220246-2021-03792
Device Sequence Number11631216
Product Code HRS
UDI-Device Identifier00888867307957
UDI-Public00888867307957
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K193345
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberDYNANITE® COMP PLATE, 2-HOLE STR, 20MM
Device Catalogue NumberAR-8771-0220S
Device Lot Number10722375
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date10/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;